Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 31515
Elliptic Divisibility Sequences over Finite Fields

Authors: Betül Gezer, Ahmet Tekcan, Osman Bizim


In this work, we study elliptic divisibility sequences over finite fields. Morgan Ward in [14], [15] gave arithmetic theory of elliptic divisibility sequences and formulas for elliptic divisibility sequences with rank two over finite field Fp. We study elliptic divisibility sequences with rank three, four and five over a finite field Fp, where p > 3 is a prime and give general terms of these sequences and then we determine elliptic and singular curves associated with these sequences.

Keywords: Elliptic divisibility sequences, singular elliptic divisibilitysequences, elliptic curves, singular curves.

Digital Object Identifier (DOI):

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 1450


[1] D.V. Chudnovsky and G.V. Chudnovsky. Sequences of numbers generated by addition in formal groups and new primality factorization tests. Adv. in Appl. Math. 7(1986), 385-434.
[2] M. Einsiedler, G. Everest, T. Ward. Primes in elliptic divisibility sequences. LMS J. Comput. Math. 4(2001), 1-13, electronic.
[3] G. Everest, A. van der Poorten, I. Shparlinski and T. Ward. Recurrence Sequences. Mathematical Surveys and Monographs 104(2003), AMS, Providence, RI.
[4] G. Everest and T. Ward. Primes in divisibility sequences. Cubo Mat. Educ. 3(2001), 245-259.
[5] T. Koshy. Fibonacci and Lucas Numbers with Applications. John Wiley and Sons, 2001.
[6] R. Shipsey. Elliptic Divisibility Sequences. PhD Thesis, Goldsmith-s University of London, 2000.
[7] J.H. Silverman. The Arithmetic of Elliptic Curves. Sringer-Verlag, 1986.
[8] J.H. Silverman and N. Stephens. The Sign of an Elliptic Divisibility Sequences. Journal of Ramanujan Math. Soc. 21(2006), 1-17.
[9] J.H. Silverman and J. Tate. Rational Points on Elliptic Curves. Undergraduate Texts in Mathematics, Springer, 1992.
[10] C.S. Swart. Elliptic Curves and Related Sequences. PhD Thesis, Royal Holloway University of London, 2003.
[11] A. Tekcan, B. Gezer and O. Bizim. Some relations on Lucas numbers and their sums. Advanced Studies in Comtem. Maths. 15(2)(2007), 195- 211.
[12] A. Tekcan, A. O┬¿ zkoc┬©, B. Gezer and O. Bizim. Some Relations Involving the Sums of Fibonacci Numbers. Proc. of the Jangjeon Math. Soc. 11(1) (2008), 1-12.
[13] N.N. Vorobiev. Fibonacci Numbers. Birkhauser, Basel, Boston, 2002.
[14] M. Ward. The law of repetition of primes in an elliptic divisibility sequences. Duke Math. J. 15(1948), 941-946.
[15] M. Ward. Memoir on elliptic divisibility sequences. Amer. J. Math. 70 (1948), 31-74.